ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Propagation of a spherical shock in an inhomogeneous self-gravitating or nongravitating system

Bhatnagar, PL and Lal, Parshotam (1965) Propagation of a spherical shock in an inhomogeneous self-gravitating or nongravitating system. In: Il Nuovo Cimento B, 40 (2). pp. 383-415.

[img] PDF
3.pdf - Published Version
Restricted to Registered users only

Download (1053Kb) | Request a copy
Official URL: http://www.springerlink.com/content/b6888n25822r42...

Abstract

The propagation of a shock wave of finite strength due to an explosion into inhomogeneous nongravitating and self-gravitating systems has been considered, using similarity principles, supposing that the density varies as an inverse power of distance from the centre of explosion. A large number of systems, characterised by different density exponents and different adiabatic coefficients of the gas have been considered for different shock strengths. The numerical integration from the shock inward has been continued to the surface of singularity where density tends to infinity and which acts like a piston in the self-gravitating case and to the surface where the velocity gradient tends to infinity in the nongravitating case. The effect of variation of shock strength, density exponent and adiabatic coefficient on the location of these singularities and on the distribution of flow parameters behind the shock has been studied. The initial energy of the system and the manner of release of the explosion energy influence strongly the flow behind the shock. The results have been graphically depicted.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Italian Physical Society.
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 18 May 2010 10:36
Last Modified: 19 Sep 2010 06:06
URI: http://eprints.iisc.ernet.in/id/eprint/27907

Actions (login required)

View Item View Item